Alert archive / Montana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at May 23, 2018, 5:41 PM MDT for McCone County, Montana. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2018, 5:41 PM MDT (23:41 UTC)
- Expired
- May 23, 2018, 6:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCone County, MT
The radar
The Glasgow radar (KGGW), 86 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1678 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
081
WUUS55 KGGW 232341
SVRGGW
MTC055-240045-
/O.NEW.KGGW.SV.W.0013.180523T2341Z-180524T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Glasgow MT
541 PM MDT WED MAY 23 2018
The National Weather Service in Glasgow has issued a
* Severe Thunderstorm Warning for...
Northeastern McCone County in northeastern Montana...
* Until 645 PM MDT
* At 541 PM MDT, a severe thunderstorm was located 18 miles east of
Nelson Creek Rec Area, or 19 miles northwest of Circle, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vida and Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4762 10552 4755 10585 4766 10598 4802 10576
4803 10573 4788 10529
TIME...MOT...LOC 2341Z 207DEG 21KT 4765 10584
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
Bigelbach1 follow-up statement
709
WWUS55 KGGW 240015
SVSGGW
Severe Weather Statement
National Weather Service Glasgow MT
615 PM MDT WED MAY 23 2018
MTC055-240045-
/O.CON.KGGW.SV.W.0013.000000T0000Z-180524T0045Z/
McCone MT-
615 PM MDT WED MAY 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHEASTERN MCCONE COUNTY...
At 615 PM MDT, a severe thunderstorm was located 8 miles west of
Vida, or 15 miles south of Wolf Point, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Vida and Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4762 10552 4755 10585 4768 10594 4801 10567
4788 10529
TIME...MOT...LOC 0015Z 207DEG 21KT 4787 10567
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BigelbachWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:13 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 23, 2:13 PM MDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 213 PM MDT Wed May 23 2018 .DISCUSSION... Upper low moving northeast into central Montana late today allowing for upper diffluent flow above the mid-level dry slot. Some showers and thunderstorms have fired up over southeast and south-central Montana and northern Wyoming this afternoon. These should threaten the SE zones this evening where the best shear are. Have added severe wording in to this area accordingly. Low pressure then lifts northeast of the area Thursday with parent upper low over the Prairie provinces. Upper pieces of energy with diurnal heating will allow for a few leftover showers/tstorms mainly in the northern zones throughout the day. Upper ridge then builds in for Friday allowing for temperatures to rise into the 80s that continues into Saturday. Then an upper low from the SW moves in, bringing increase chances for showers and thunderstorms Saturday Night through Monday. This is wetter solution than what was expected a few days ago. The main thing to stress - late Saturday will see the increase chance of severe thunderstorms. This system moves out mid week, but a longwave trough sets up over the western states and thus unsettled conditions can be expected through the end of the week. TFJ && .AVIATION... Brief MVFR KSDY/KSDY this evening in strong thunderstorms then mostly VFR. Some low clouds late tonight may bring MVFR conditions. Conditions improve Thursday as system moves out and upper ridge moves in. Winds: Light tonight then increase to 10-15 kts tomorrow afternoon. TFJ && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && weather.gov/glasgow
In the hours before
Special weather statement, May 23, 12:12 PM MDT, 5 hours 29 minutes before
Special Weather Statement National Weather Service Glasgow MT 1212 PM MDT WED MAY 23 2018 MTZ019-062-231900- Sheridan MT-Eastern Roosevelt MT- 1212 PM MDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROOSEVELT AND SOUTH CENTRAL SHERIDAN COUNTIES UNTIL 100 PM MDT... At 1212 PM MDT, Doppler radar was tracking a strong thunderstorm near Bainville, or 11 miles northeast of Culbertson, moving northwest at 25 mph. Small size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Medicine Lake, Froid, Mccabe and Homestead. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4829 10421 4818 10441 4843 10481 4859 10448 TIME...MOT...LOC 1812Z 140DEG 20KT 4822 10429 Bigelbach
Special weather statement, May 23, 4:02 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Glasgow MT 402 PM MDT WED MAY 23 2018 MTZ022-023-232245- Garfield MT-McCone MT- 402 PM MDT WED MAY 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARFIELD AND WEST CENTRAL MCCONE COUNTIES UNTIL 445 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Flowing Wells Rest Area, or 25 miles west of Circle, moving north at 15 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Nelson Creek Rec Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4741 10593 4730 10625 4759 10653 4773 10605 TIME...MOT...LOC 2202Z 157DEG 12KT 4743 10614 Bigelbach
Special weather statement, May 23, 4:11 PM MDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Glasgow MT
411 PM MDT WED MAY 23 2018
MTZ022-232300-
Garfield MT-
411 PM MDT WED MAY 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GARFIELD COUNTY
UNTIL 500 PM MDT...
At 411 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sand Springs, or 33 miles southwest of Jordan, moving north at 15
mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Edwards, Sand Springs and Steve Fork.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4702 10694 4696 10783 4714 10792 4732 10793
4743 10702 4722 10690
TIME...MOT...LOC 2211Z 157DEG 11KT 4710 10755
BigelbachSpecial weather statement, May 23, 4:57 PM MDT, 44 minutes before
Special Weather Statement National Weather Service Glasgow MT 457 PM MDT WED MAY 23 2018 MTZ022-232345- Garfield MT- 457 PM MDT WED MAY 23 2018 ...SPECIAL WEATHER STATEMENT... At 456 PM MDT, Doppler radar was tracking a strong thunderstorm near Sand Springs, or 31 miles west of Jordan, moving north at 15 mph. Small hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Edwards, Brusett and Steve Fork. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4707 10701 4712 10770 4747 10781 4741 10692 TIME...MOT...LOC 2256Z 186DEG 12KT 4717 10755 Bigelbach
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 6:28 PM MDT | Special Weather Statement | GGW | Petroleum | 47 min |
| May 23, 7:58 AM MDT | Special Weather Statement | GGW | Richland | 47 min |
| May 23, 9:44 AM MDT | Special Weather Statement | GGW | Roosevelt | 46 min |
| May 23, 10:25 AM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt, Sheridan | 50 min |
| May 23, 12:12 PM MDT | Special Weather Statement | GGW | Sheridan | 48 min |
| May 23, 4:02 PM MDT | Special Weather Statement | GGW | McCone | 43 min |
| May 23, 4:11 PM MDT | Special Weather Statement | GGW | Garfield | 49 min |
| May 23, 4:48 PM MDT | Severe Thunderstorm Warning | GGW | Garfield, McCone | 57 min |
| May 23, 4:57 PM MDT | Special Weather Statement | GGW | Garfield | 48 min |
| May 23, 5:45 PM MDT | Severe Thunderstorm Warning | GGW | Prairie | 60 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.